Alert archive / Kentucky / Flash Flood Warnings in 2019

Flash Flood Warning 24, NWS Charleston, WV

June 17, 2019Boyd County, Carter County, Greenup County, Kentucky

NWS Charleston, WV issued this flash flood warning at Jun 17, 2019, 1:47 AM EDT for Boyd County, Carter County, Greenup County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2019, 1:47 AM EDT (05:47 UTC)
Expired
Jun 17, 2019, 4:45 AM EDT
In force
3 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Boyd County, KY, Carter County, KY, Greenup County, KY

The radar

The Charleston,WV radar (KRLX), 99 km from the middle of the area, began a volume at 05:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.8 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2019-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 959 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2019-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
959 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
915 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted.

164 
WGUS51 KRLX 170547
FFWRLX
KYC019-043-089-170845-
/O.NEW.KRLX.FF.W.0024.190617T0547Z-190617T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
147 AM EDT Mon Jun 17 2019

The National Weather Service in Charleston West Virginia has issued a

* Flash Flood Warning for...
  Northwestern Boyd County in northeastern Kentucky...
  Southeastern Greenup County in northeastern Kentucky...
  Northeastern Carter County in northeastern Kentucky...

* Until 445 AM EDT.

* At 147 AM EDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to two inches of rain have
  already fallen. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Grayson, Princess, Oldtown, Naples, Coalton, Flatwoods, Russell and
  Hopewell.

Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.

You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.

LAT...LON 3852 8273 3839 8273 3835 8282 3833 8303
      3844 8303

$$

26
2 follow-up statements
528 
WGUS71 KRLX 170721
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
321 AM EDT Mon Jun 17 2019

KYC019-043-089-170845-
/O.CON.KRLX.FF.W.0024.000000T0000Z-190617T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Boyd KY-Greenup KY-Carter KY-
321 AM EDT Mon Jun 17 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 AM EDT FOR
NORTHWESTERN BOYD...SOUTHEASTERN GREENUP AND NORTHEASTERN CARTER
COUNTIES...

At 320 AM EDT, Doppler radar indicated light rain continuing across 
the warned area. Two to three inches of rain have already fallen. 
Flash flooding is expected to begin shortly.

Some locations that will experience flooding include...
Grayson, Princess, Oldtown, Naples, Coalton, Flatwoods, Russell and
Hopewell.

Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.

You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.

LAT...LON 3852 8273 3839 8273 3835 8282 3833 8303
      3844 8303

$$

26
690 
WGUS71 KRLX 170836
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
436 AM EDT Mon Jun 17 2019

KYC019-043-089-170846-
/O.EXP.KRLX.FF.W.0024.000000T0000Z-190617T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Boyd KY-Greenup KY-Carter KY-
436 AM EDT Mon Jun 17 2019

...THE FLASH FLOOD WARNING FOR NORTHWESTERN BOYD...SOUTHEASTERN
GREENUP AND NORTHEASTERN CARTER COUNTIES WILL EXPIRE AT 445 AM EDT...

The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.

LAT...LON 3852 8273 3839 8273 3835 8282 3833 8303
      3844 8303

$$

26

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 7:56 PM EDT, 5 hours 51 minutes earlier.

Area forecast discussion, Jun 16, 7:56 PM EDT, 5 hours 51 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
756 PM EDT Sun Jun 16 2019

.SYNOPSIS...
Scattered thunderstorms, some strong, and heavy downpours
this evening. Persistent surface boundary in vicinity next week
maintaining unsettled weather for upcoming days.

&&

.NEAR TERM /THROUGH MONDAY/...
As of 740 PM Sunday...

After coordination with SPC and neighboring offices, have issued
a severe thunderstorm watch for the southern two-thirds of the
forecast area to account for a corridor of instability ahead of
the eastern Kentucky/southern Ohio convective complex. Although
the complex is only just making it into the area, it does have a
history of packing damaging wind gusts.

As of 620 PM Sunday...

As has been well-advertised during previous forecast shift, the
general precipitation/PoP forecast continues to be a struggle to
keep up with poor hi-resolution modeling and observed trends.
At this time, the lion's share of the forecast area is dry, with
satellite imagery indicating a stable airmass over much of the
western lowlands underneath debris clouds from earlier
convection. Trimmed back PoP's accordingly, though relatively
conservatively with a couple additional hours of heating left to
go. Attention then turns to a convective complex over the I75
corridor in Kentucky. Hi-res models tend to propagate this
feature southward into the Tug Fork/Big Sandy basins later this
evening, however a surging low/mid-level jet tonight will tend
to spur storms along the front dropping south into the Ohio
Valley. So, have generally tightened up PoP's through the
overnight to focus mainly on the western half of the CWA.

Had discussed possible watch issuance around the Tristate and
South with SPC earlier, but ultimately decided against it with a
more southward propagation to the current convective complex,
especially as peak heating winds down and between waves of
better shear.

As of 245 PM Sunday...

The forecast will primarily be mesoscale driven both within the
near term and beyond into the new week. Multiple shortwaves
embedded within zonal flow aloft is responsible for the active
pattern that will plague the forecast for days to come. At the
time of this issuance, only one small system was moving through,
but that will change as we progress further into peak heating
hours. How unstable the atmosphere will be today will be highly
dependent on how much sun was observed within any breaks in
clouds. Visible satellite shows rapid development of cumulus in
eastern Kentucky, coincident with CAPE values of 2500-3500 J/kg
per SPC Mesoanalysis. POPs will likely need to be reevaluated
through the course of the afternoon and evening pending radar
trends, seeing as model guidance is struggling to key in on
storm placement and intensity.

A severe storm and flash flood threat is on the cards with
today's forecast. Given the Mesoanalysis CAPE readings, it
appears enough sunshine occurred this morning for the
destabilization process to proceed. The VWP shows H85 winds
still flowing at 40-50 knots, promoting the ingredients needed
for speed shear. The low level jet is also continuing to advect
in anomalously high PWATs, nearing 1.5-2 inches. This will
support flash flooding with training cells across areas that
already received rainfall this morning. Hi-res CAMs hint at
additional complexes to form this evening, continuing the severe
threat into the overnight hours. But as mentioned before,
guidance today has been sub par with initializing correctly, so
will closely monitor these trends heading into the evening.

Further development of cells will be squashed with the
formation of the nocturnal inversion after midnight. Forecast
soundings indicate the southern half of the CWA tapering off
with rain, which is currently reflected in the POPs heading into
Monday morning. However, expect another round of convection
Monday afternoon as the boundary shows no signs of budging and
disturbances aloft contribute to additional benefits for rapid
storm intensification.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
As of 238 PM Sunday...

The overall unsettled pattern will continue at the start of the
short term period as numerous embedded impulses ripple through the
quasi-zonal flow aloft. Meanwhile, the persistent SW-to-NE oriented
surface frontal boundary that has been draped across the Ohio Valley
in recent days will continue to linger throughout the area, and this
feature combined with outflow boundaries will continue to
maintain enough low level convergence for storm development.

Convection is expected to be ongoing Monday night generally along
the aforementioned frontal boundary somewhere in the vicinity of
southeast OH and into northern WV. Additional showers and storms
will also be possible south of this activity from outflow boundaries
and additional embedded impulses aloft. While a nocturnal inversion
should allow convection to gradually ease overnight, enough elevated
instability may be present to keep the mention of thunder during the
overnight hours.

By Tuesday, the mainly zonal flow aloft will get interrupted by a
shortwave trough and associated surface low that will eject from the
mid Mississippi Valley Tuesday morning and move NNE into the Ohio
Valley later by the evening. As the shortwave trough nears the
region, the flow aloft will transition to more southwesterly.
Numerous embedded impulses aloft will interact with the stalled
frontal boundary and will provide plenty of opportunity for ascent
and convection through the day. With the moist atmosphere in place
and PWATs in the 1.7-1.8 inch range, heavy rainfall is possible with
any of the thunderstorm activity. Given the rainfall expected across
the region prior to Tuesday, WPC Excessive Rainfall Outlook on Day 3
places our region in a Marginal risk for flooding. There is also a
Marginal risk for severe thunderstorms with models projecting MLCAPE
values between 1000-1500 J/kg and increasing wind fields with the
approach of the shortwave trough.

As the trough and surface low push east of the region on Wednesday,
a brief respite from the widespread convection should occur. While
enough instability may be present to still support a mention of
showers and storms, activity should be a lot less widespread on
Wednesday given the lack of any organized forcing in the region.
Thunderstorm activity will once again increase late in the period
ahead of the next low pressure system that will move across the
Midwest on Wednesday night.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
As of 201 PM Sunday...

Still expecting a primary mid/upper level trough axis to advect
across the CWA late in the work week with some messy ridging
building in thereafter. Convection possible with the trough
passage with perhaps a minor break from the unsettled weather
on Saturday as the ridge axis noses into the region. However,
additional disturbances riding around the periphery of the ridge
may result in a return to stormy weather for the second half of
the upcoming weekend.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
As of 745 PM Sunday...

All sites prevailing at VFR for the time being with the
exception of HTS, who has an MVFR shower overhead. Most
restrictions during the TAF period correlate to periods of
showers and storms tonight and tomorrow, with relatively low
confidence in timing beyond the immediate period this evening.
A convective complex was entering the area from the West at
forecast issuance, with widespread MVFR conditions likely in its
wake and IFR possible along its leading edge. Wind gusts should
be generally relegated to 20-35 kt gusts, however isolated
stronger gusts are possible. While making a bee-line to HTS in
about an hour, it will clip PKB and perhaps impact CRW in a
more disorganized manner by about 02-04Z. Model agreement with
this feature impacting eastern sites including CKB/EKN/BKW
quickly declines, however a Severe Thunderstorm Watch as been
issued, so do carry VCTS through much of tonight everywhere.

Exiting rounds of rain and storms during the pre-dawn hours may
lead to fog development at the CKB/EKN/CRW sites during the
morning, which would likely clear up quickly with sunrise.
Additionally, some low ceilings are possible in the vicinity of
a remnant frontal boundary draped across the north, impacting
CKB, and perhaps EKN/PKB, but with little confidence.

Winds remain generally out of the southwest through the period,
occasionally wavering with convection. Gusts have quieting down
for today, and are expected to pick up again in earnest
tomorrow afternoon.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z TUESDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Timing and coverage of showers and storms
could vary, with possible amendments to include brief IFR vsbys.
Fog development overnight may vary.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                            MON 06/17/19
UTC 1HRLY       00   01   02   03   04   05   06   07   08   09   10   11
EDT 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
HTS CONSISTENCY  H    H    H    H    H    H    H    M    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    M    M    H    L    M    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    M    L    H    L
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    L

AFTER 00Z TUESDAY...
Brief IFR conditions likely at times as rounds of showers and
thunderstorms impact the region nearly each afternoon and
evening for the upcoming week.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...30/MEK
NEAR TERM...MC/MEK
SHORT TERM...RG
LONG TERM...RH
AVIATION...MC
Hazardous weather outlook, Jun 16, 11:56 PM EDT, 1 hour 51 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
1156 PM EDT Sun Jun 16 2019

KYZ101>103-105-OHZ083-085>087-WVZ005>008-013>016-024>027-034-515-517-
519-180400-
Greenup-Carter-Boyd-Lawrence KY-Jackson OH-Meigs-Gallia-Lawrence OH-
Wayne-Cabell-Mason-Jackson WV-Lincoln-Putnam-Kanawha-Roane-Mingo-
Logan-Boone-Clay-Wyoming-Northwest Raleigh-Northwest Fayette-
Northwest Nicholas-
1156 PM EDT Sun Jun 16 2019

This Hazardous Weather Outlook is for northeast Kentucky, portions
of southeast Ohio, and portions of central West Virginia, southeast
West Virginia, southern West Virginia and western West Virginia.

.DAY ONE...Tonight.

Scattered showers and storms may lead to a localized flash flood
threat overnight. This is especially true for areas that receive
repetitive storms.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Multiple rounds of showers and storms may lead to at least a
localized flash flood threat Monday and Tuesday. This is especially
true for areas that receive repetitive storms.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

OHZ066-067-075-076-084-VAZ003-004-WVZ009>011-017>020-028>033-039-040-
516-518-520>526-180400-
Perry-Morgan-Athens-Washington-Vinton-Dickenson-Buchanan-Wood-
Pleasants-Tyler-Wirt-Calhoun-Ritchie-Doddridge-Braxton-Gilmer-Lewis-
Harrison-Taylor-McDowell-Upshur-Barbour-Southeast Raleigh-
Southeast Fayette-Southeast Nicholas-Northwest Webster-
Southeast Webster-Northwest Pocahontas-Southeast Pocahontas-
Northwest Randolph-Southeast Randolph-
1156 PM EDT Sun Jun 16 2019

This Hazardous Weather Outlook is for portions of southeast Ohio,
southwest Virginia, and portions of central West Virginia,
northeast West Virginia, northern West Virginia, southeast West
Virginia and southern West Virginia.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Multiple rounds of showers and storms may lead to at least a
localized flash flood threat Monday and Tuesday. This is especially
true for areas that receive repetitive storms.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Special weather statement, Jun 16, 9:30 PM EDT, 4 hours 17 minutes before
Special Weather Statement
National Weather Service Charleston WV
930 PM EDT Sun Jun 16 2019

OHZ085-WVZ008-009-015>018-024>027-170215-
Meigs-Calhoun-Jackson-Clay-Roane-Wirt-Boone-Kanawha-Logan-Wood-Mingo-
930 PM EDT Sun Jun 16 2019

...A LINE OF STRONG WIND GUSTS WILL AFFECT EASTERN MEIGS...
CALHOUN...MINGO...KANAWHA...WIRT...ROANE...LOGAN...JACKSON...CLAY...
SOUTHWESTERN WOOD AND BOONE COUNTIES...

At 929 PM EDT, radar indicated that a line of strong wind gusts
ahead of weakening thunderstorms was located along a line extending
from near Forked Run State Park to near Ripley to St. Albans to near
Harts to Prince. Movement was east at 45 mph.

Wind gusts of 50 to 55 mph are possible with these preceding line.

Locations impacted include...
Charleston, Nitro, Ripley, Williamson, Madison, Spencer, Logan,
Elizabeth, Grantsville, Clay, Jefferson, South Charleston, St.
Albans, Dunbar, Sissonville, Montgomery, Chesapeake, Marmet, Belle
and Chapmanville.

This includes the following highways...
 Interstate 79 between mile markers 1 and 44.
 Interstate 77 in West Virginia between mile markers 96 and 135,
between mile markers 139 and 140, and between mile markers 145 and
167.
 Interstate 64 in West Virginia between mile markers 48 and 57.
 West Virginia Turnpike between mile markers 67 and 95.
 Route 119 between mile markers 1 and 58, and between mile markers 66
and 80.

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 300 AM EDT for
central, southern, western, southeastern, north central and
northwestern West Virginia.

LAT...LON 3767 8229 3785 8242 3803 8191 3804 8195
      3804 8196 3822 8180 3833 8192 3847 8172
      3920 8173 3901 8104 3867 8103 3853 8089
      3840 8095 3818 8133 3797 8138 3795 8156
      3779 8151 3776 8176 3752 8190
TIME...MOT...LOC 0129Z 283DEG 40KT 3914 8172 3882 8165 3837 8184 3800
8208 3776 8253

HART
Special weather statement, Jun 16, 9:44 PM EDT, 4 hours 3 minutes before
Special Weather Statement
National Weather Service Charleston WV
944 PM EDT Sun Jun 16 2019

WVZ010-011-019-020-170215-
Doddridge-Ritchie-Pleasants-Tyler-
944 PM EDT Sun Jun 16 2019

...A STRONG THUNDERSTORM WILL AFFECT PLEASANTS...NORTHEASTERN
RITCHIE...NORTHERN DODDRIDGE AND TYLER COUNTIES...

At 944 PM EDT, a strong thunderstorm was located near St. Marys,
moving east at 20 mph.

Winds in excess of 40 mph and penny size hail are possible with this
storm.

Locations impacted include...
St. Marys, Middlebourne, Paden City, Sistersville, Pennsboro, West
Union, Ellenboro, Friendly, Alma, Greenwood, Maxwell, Arvilla, Point
Lookout, Smithburg, Wick, Mountain, Lima, Hebron, Pike and Center
Point.

This includes Route 50 in West Virginia between mile markers 33 and
56.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3958 8089 3960 8085 3956 8082 3955 8079
      3947 8071 3947 8064 3944 8060 3945 8058
      3943 8058 3942 8054 3940 8055 3936 8053
      3921 8091 3927 8118 3938 8123 3943 8119
      3945 8113 3951 8107 3961 8094
TIME...MOT...LOC 0144Z 264DEG 19KT 3934 8114

HART
Local storm report, Jun 16, 10:42 PM EDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1042 PM EDT SUN JUN 16 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0829 PM     TSTM WND DMG     CEREDO                  38.40N  82.55W
06/16/2019                   WAYNE              WV   BROADCAST MEDIA

            TREE BLOWN INTO HOME IN CEREDO. NO INJURIES REPORTED

&&

EVENT NUMBER RLX1901749

HART
Local storm report, Jun 16, 11:26 PM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1126 PM EDT SUN JUN 16 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0841 PM     TSTM WND DMG     FALLSBURG               38.18N  82.67W
06/16/2019                   LAWRENCE           KY   911 CALL CENTER

            TREE DOWN NEAR LONG BRANCH RD

&&

EVENT NUMBER RLX1901750

MEC
Special weather statement, Jun 16, 11:39 PM EDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Charleston WV
1139 PM EDT Sun Jun 16 2019

KYZ101-102-170415-
Greenup-Carter-
1139 PM EDT Sun Jun 16 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN GREENUP AND CENTRAL
CARTER COUNTIES...

At 1139 PM EDT, a strong thunderstorm was located over Carter Caves
State Park, moving northeast at 30 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Grayson, Carter Caves State Park, Greenup, Load, Gesling, Greenbo
Lake, Oldtown, Carter, Flatwoods, Russell, Grahn, Hopewell and
Warnock.

This includes Interstate 64 in Kentucky between mile markers 160 and
172.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

LAT...LON 3827 8307 3832 8316 3846 8311 3864 8291
      3849 8272 3833 8295
TIME...MOT...LOC 0339Z 220DEG 27KT 3836 8307

MEC
Special weather statement, Jun 17, 1:20 AM EDT, 27 minutes before
Special Weather Statement
National Weather Service Charleston WV
120 AM EDT Mon Jun 17 2019

OHZ085-WVZ007>009-017-170545-
Meigs-Jackson-Wirt-Mason-Wood-
120 AM EDT Mon Jun 17 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MEIGS...EAST
CENTRAL MASON...SOUTHWESTERN WIRT...NORTHERN JACKSON AND SOUTH
CENTRAL WOOD COUNTIES...

At 120 AM EDT, a strong thunderstorm was located near Ravenswood, or
near Ripley, moving northeast at 40 mph.

Winds in excess of 40 mph and penny size hail are possible with this
storm.

Locations impacted include...
Ravenswood, Sandyville, Cottageville, Portland, Mount Alto, Lucille,
Peewee, Morristown, Rockport, Leroy and Palestine.

This includes Interstate 77 in West Virginia between mile markers 140
and 167.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.

LAT...LON 3916 8153 3896 8132 3893 8143 3894 8145
      3893 8147 3892 8150 3890 8151 3880 8187
      3886 8197 3895 8187
TIME...MOT...LOC 0520Z 244DEG 36KT 3890 8179

MEC

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 8:42 PM EDTSevere Thunderstorm WarningRLXLawrence63 min
Jun 16, 9:05 PM EDTFlash Flood WarningRLXLawrence3 hr
Jun 16, 11:39 PM EDTSpecial Weather StatementRLXCarter, Greenup36 min
Jun 17, 12:05 AM EDTFlash Flood WarningRLXCarter3 hr
Jun 17, 2:57 AM EDTAreal Flood WarningRLXCarter2 hr
Jun 17, 4:05 AM EDTFlash Flood WatchRLXBoyd, Carter, Greenup, Lawrence4 days
Jun 17, 5:04 PM EDTSpecial Weather StatementRLXLawrence26 min

Nearby

Flash Flood Warnings in Kentucky, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.